Alert archive / Nevada / Lake Wind Advisories in 2007
Lake Wind Advisory 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at May 1, 2007, 3:23 PM PDT. It took effect at May 2, 2007, 1:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2007, 3:23 PM PDT (22:23 UTC)
- In effect from
- May 2, 2007, 1:00 PM PDT
- Expired
- May 3, 2007, 12:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at May 1, 9:30 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 1, 9:30 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT TUE MAY 1 2007
.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING INCREASED CLOUD
COVER AND COOLER TEMPERATURES TO THE AREA TODAY ALONG WITH A CHANCE
OF THUNDERSTORMS TO NORTHWEST ARIZONA AND THE MOUNTAINS OF CLARK
COUNTY. A STRONGER LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC
NORTHWEST WILL BRING STRONG WINDS TO MUCH OF THE AREA WEDNESDAY WITH
A CHANCE OF SHOWERS OVER THE CENTRAL NEVADA MOUNTAINS. CONTINUED
BREEZY AND COOLER CONDITIONS WILL BE SEEN ON THURSDAY.
&&
.UPDATE...UPPER LOW MOVING INTO NORTHERN BAJA THIS MORNING PRODUCING
SCATTERED THUNDERSTORMS NEAR THE CENTER OF THE LOW WITH INCREASED
CLOUD COVER OVER THE SOUTHEAST HALF OR SO OF OUR FORECAST AREA. WEAK
INSTABILITY PROGGED TO DEVELOP ACROSS SOUTHEAST SAN BERNARDINO
COUNTY UP ACROSS MOHAVE COUNTY WITH A DECENT AMOUNT OF MID LEVEL
MOISTURE AND INCREASING PRECIPITABLE WATER VALUES AS THE LOW MOVES
INTO THE LOWER COLORADO RIVER VALLEY. LOW LEVELS HAVE BEEN PRETTY
DRY BUT DEWPOINTS HAVE GOTTEN UP INTO THE MID 30S AT NEEDLES AND
KINGMAN...PERHAPS HIGH ENOUGH TO ALLOW SOME RAIN TO REACH THE
GROUND. WILL UPDATE FORECAST TO ADD A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTHEAST SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES.
&&
.PREV DISCUSSION...315 AM PDT...TUE MAY 1...SHORT TERM...UPPER LOW
OFF THE SOUTHERN CALIFORNIA COAST TO SLIDE EAST DURING THE DAY
RESULTING IN INCREASING CLOUDS ACROSS MUCH OF THE SOUTHERN AND
EASTERN PORTION OF THE CWA. ENOUGH DYNAMICS ASSOCIATE WITH THIS LOW
TO MENTION ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS OF
LINCOLN/CLARK/MOHAVE COUNTIES. CONDITIONS REMAIN DRY AT THE SURFACE
THUS DO NOT EXPECT MUCH RAINFALL. AS THIS SYSTEM SHIFTS EAST
OVERNIGHT NEXT CONCERN IS STRONG STORM PUSHING INTO THE PACIFIC
NORTHWEST. THIS SYSTEM TO TIGHTEN SURFACE GRADIENTS SIGNIFICANTLY ON
WEDNESDAY ACROSS MUCH OF THE CWA...BUT ESPECIALLY THE WESTERN
PORTIONS. IN ADDITION...110KT PLUS JET SHIFTING ACROSS THE SOUTHERN
SIERRA BY 00Z THURSDAY AND 700MB 45KT WIND MAX PROGGED ACROSS SAN
BERNARDINO/CLARK/MOHAVE COUNTIES BY 06Z WEDNESDAY. THROW IN STRONG
THERMAL GRADIENTS PUSHING SOUTH BY 00Z WEDNESDAY...AND THIS ALL ADDS
UP TO WINDY CONDITIONS ACROSS MUCH OF THE CWA WEDNESDAY AFTERNOON.
WILL ISSUE A HIGH WIND WATCH FOR THE EAST SLOPES/OWENS VALLEY DUE TO
POSSIBLE DOWNSLOPE WINDS AND WIND ADVISORY FOR THE WESTERN PORTION
OF THE CWA FOR WEDNESDAY AFTERNOON AND EVENING. WILL LEAVE OUT
SOUTHERN NEVADA/NORTHWEST ARIZONA FOR NOW...BUT MAY NEED TO EXPAND
AREA IN THE AFTERNOON PACKAGE. AS TROUGH SHIFTS ACROSS CWA ON
THURSDAY LOOK FOR CONTINUED BREEZY/WINDY CONDITIONS OVER MUCH OF THE
AREA. SYSTEM WILL CONTAIN LIMITED MOISTURES THUS WILL CONFINE
MENTION OF SHOWERS TO THE NORTHERN MOUNTAINS THROUGH 12Z FRIDAY.
OUTSIDE OF THE WINDS...THE MAIN CONCERN OF THIS SYSTEM WILL BE
CONSIDERABLE COOLING. TEMPS TODAY TO LOWER A FEW DEGREES FROM THOSE
ON MONDAY...HOWEVER LOOK FOR 10 TO 15 DEGREES OF COOLING BY THURSDAY
AFTERNOON AS SYSTEM MOVES INTO THE AREA.
.LONG TERM...LEAD HEADLINE FOR THE EXTENDED IS THE END OF SUMMER AND
THE RETURN OF SPRING ACROSS THE CWA. FOR THE SECOND DAY IN A
ROW...MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE END OF THE WEEK.
PACIFIC NW TROUGH WILL MOVE INTO NORTHERN NEVADA LATE THURSDAY AND
CONTINUE TO PROGRESS DIRECTLY TO THE SOUTH AT LEAST THROUGH SATURDAY
NIGHT. AS THE TROUGH DIVES ACROSS OUR AREA...SOUTHWESTERLY WINDS
WILL KICK UP AHEAD OF IT. WENT MOSTLY WITH HIGHER RESOLUTION DGEX
WINDS AND PUSHED THEM UP EVERYWHERE. WINDY CONDITIONS LOOK THE MOST
FAVORABLE ACROSS THE SOUTHERN CWA...SO FOR THOSE AREAS PUSHED SPEEDS
UP ABOUT 30 PERCENT OVER DGEX. MOISTURE STILL LOOKS LIMITED WITH THE
SYSTEM SO KEPT POPS MOSTLY CONFINED TO OROGRAPHICALLY FAVORED
LOCATIONS ESPECIALLY IN NORTHERN SECTIONS WHERE DEW POINT
DEPRESSIONS WILL BE MUCH LOWER. FAVORED CANADIAN SOLUTION ALSO
AGREES WITH THIS THINKING AND HAS EVEN SHOWN A SLIGHT DECREASE IN
PRECIPITATION IN THE LATEST RUNS. LIFTED VALUES ARE FORECAST TO BE
NEAR OR LESS THAN ZERO SO MOST ACTIVITY DURING THE DAY WILL BE IN
THE FORM OF THUNDERSTORMS. BY SATURDAY...HIGH TEMPERATURES WILL BE
AT LEAST 25 DEGREES COLDER THAN OUR RECENT HEAT WAVE. MODELS NOW
KEEP THE LOW NEAR THE CWA AT LEAST THROUGH EARLY MONDAY. KEPT A FEW
SHOWERS IN THE FORECAST PAST SUNDAY TO REFLECT THIS NEW TREND.
&&
.FIRE WEATHER...WEAK STORM TO MOVE ACROSS THE AREA TODAY RESULTING
IN ISOLATED THUNDERSTORMS OVER THE SOUTHERN NEVADA MOUNTAINS AND
NORTHWEST ARIZONA. LIMITED MOISTURE ASSOCIATED WITH THESE
THUNDERSTORMS SO DRY LIGHTNING IS EXPECTED...HOWEVER AREAL COVERAGE
WILL BE ISOLATED AT BEST...THUS WILL NOT ISSUE A RED FLAG WARNING
FOR TODAY DUE TO THE DRY LIGHTNING. HOWEVER...A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST CALIFORNIA...NORTHWEST
ARIZONA AND FAR SOUTHERN NEVADA FOR WEDNESDAY AFTERNOON. A STRONG
LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON WEDNESDAY
WILL CREATE WIND GUSTS OVER THE AREA TO 35 MPH OR GREATER...WHILE
RELATIVE HUMIDITY VALUES WILL DROP TO 15 PERCENT OF LOWER WEDNESDAY
AFTERNOON AND EVENING.
&&
.AVIATION...FOR KLAS: SKIES WILL BE MOSTLY CLOUDY WITH CIGS GREATER
THAN 20 KFT AGL. THE VALLEY SHOULD REMAIN FREE OF
PRECIPITATION...BUT A SLIGHT CHANCE OF PRECIP EXISTS IN SURROUNDING
AREAS...WITH BEST CHANCES OVER HIGHER ELEVATION ALONG MORMON MESA
AND PEACH SPRINGS CORRIDORS. WINDS WILL BE SOUTH TO SOUTHWEST AT 10
TO 15 KNOTST WITH GUSTS TO 20 KT POSSIBLE THIS AFTERNOON.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: A SHORTWAVE TROUGH WILL PASS OVER THE AREA...BRINGING
AN INCREASE TO MID/UPPER LEVEL CLOUDS AND A SLIGHT CHANCE OF
SHOWERS...MAINLY OVER HIGHER ELEVATIONS. SOUTHWESTERLY WINDS WITH
GUSTS TO 25 KT CAN BE EXPECTED IN WESTERN SAN BERNARDINO COUNTY
AFTER 00Z.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
462 THROUGH 466.
WIND ADVISORY WEDNESDAY AFTERNOON/EVENING ZONES 14 AND 17.
.AZ...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
101 AND 102.
.CA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONES
226 THROUGH 229.
HIGH WIND WATCH WEDNESDAY AFTERNOON/EVENING ZONES 519 AND 520.
WIND ADVISORY WEDNESDAY AFTERNOON/EVENING ZONES 523 AND 524.
JENSEN/BELL/HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 1, 6:45 AM PDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 645 AM PDT TUE MAY 1 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-020000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 645 AM PDT TUE MAY 1 2007 /645 AM MST TUE MAY 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM MOVING INTO THE PACIFIC NORTHWEST WILL CREATE STRONG AND GUSTY WINDS ACROSS MUCH OF THE AREA ON WEDNESDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED TO CONTINUE INTO THURSDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY FOR WEDNESDAY AFTERNOON AND EVENING WHILE WIND ADVISORIES ARE IN EFFECT FOR MOST OF THE WESTERN PORTION OF THE AREA FOR THE SAME TIME FRAME. IN ADDITION FIRE WEATHER CONCERNS HAVE ALSO PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR MUCH OF THE AREA DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE STORM WILL DROP SOUTH OVER THE AREA ON THURSDAY AND FRIDAY RESULTING IN MUCH COOLER TEMPERATURES. ALTHOUGH ISOLATED SHOWERS WILL BE SEEN...VERY LITTLE RAINFALL IS EXPECTED FROM THIS STORM INTO THE WEEKEND. SEE THE LATEST STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:58 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 48 hr |
| May 1, 2:47 PM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 30 hr |
| May 1, 3:58 AM PDT | High Wind Watch | VEF | Inyo | 31 hr |
Nearby
Lake Wind Advisories in Nevada, 2007Lake Wind Advisories in Arizona, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.